Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 19, 2014, 06:34:45 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 639372
  • Total Topics: 48534
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I need a change...  (Read 993 times)

0 Members and 1 Guest are viewing this topic.

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
I need a change...
« on: December 22, 2009, 02:01:39 PM »
Here's the deal...
   I am starting a new job soon that is going to be a 'swing' shift.  I am presently taking Truvada and Kaletra (all once a day) before bed. This seems to work for me, keeping side effects to a minimum.  The problem is that when I stay awake for a couple of hours after I take my pills I am RUNNING to the bathroom.  I feel there is no way to continue with the Kaletra without effecting my new job.
   Can anyone give me any suggestions to discuss with my doc about a new choice of meds?  I have given up hope on anything in the NNRTI category due to side effects.  I really need something that I can take once a day, something that won't kick my ass with side effects.
  I realize that everyone handles these things differently. My husband has NO problems with Atripla.  I am just trying to figure out what direction to look from here.

Thanks for any input,
Pip

And thank you soo much for spell check!
 
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

Offline aztecan

  • Member
  • Posts: 5,398
  • 29 years positive, 57 years a pain in the butt
Re: I need a change...
« Reply #1 on: December 22, 2009, 02:24:35 PM »
Hey Pippet,

Kaletra is notorious for that. Short of living on Imodium, I think you are correct about the med switch.

How about keeping the Truvada, which is an excellent and low-side-effect drug, and switching to boosted Reyataz?

This is a once a day dosing regimen that would be an easy switch, because you would be staying in the same class as Kaletra, thereby most likely avoiding any side effects.

It would work out to one Truvada, one Reyataz and one Norvir to boost the Reyataz. I used to take that combo myself and found it very easy with very few side effects.

Itmay be something to talk about to your doc.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: I need a change...
« Reply #2 on: December 22, 2009, 02:27:23 PM »
Yes indeed, what Mark says on Reyataz (atazanavir), or Prezista or Isentress as alternatives

Plus more soluble fibre perhaps

- matt
"The object is to be a well patient, not a good patient"

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
Re: I need a change...
« Reply #3 on: December 23, 2009, 08:54:41 AM »
Thanks for the replies.
  Unfortunately I have already tried boosted Reyataz and it turned me a Simpson shade of yellow.  I stuck with it for several weeks before my doc switched me to Kaletra.   :(
  I will inquire about Prezista or Isentress.  maybe one of these will be a better fit for me.

Hugs,
Pip
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: I need a change...
« Reply #4 on: December 23, 2009, 03:37:17 PM »

  I will inquire about Prezista or Isentress.  maybe one of these will be a better fit for me.

Hugs,
Pip

Isentress is twice a day for now (it is likely to be approved for once a day in the near future). Even at twice a day I highly recommend it, it's an excellent drug with a very low side effect profile.

If you do a search for "Isentress" on here you will see plenty of threads about it.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.